Nov 20, 2000
Dear Doc, Thanks for this service. I recently had my blood tested--CD4 250, VL less than 50. This test also determined that I had a low white blood count (total count of 3, total lymphs as a percentage of WBC, 30, total lympocyte count of 900), lymphopenia and moderate macrocytosis. I am on viracept, lamivudine (3TC) and stavudine (zerit). Should I be concerned about my recent blood counts, and what might be causing them? I live in foreign country and my doctor is not very communicative. Thank you .
Response from Dr. Feinberg
The abnormalities in your blood count are due to HIV itself (lymphopenia, low total white blood cell count) or the side effects of treatment (macrocytosis). They are nothing to worry about.
- Swollen Lymph Glands After Rubbing Vagina Worried I Have HIV
- Swollen Lymph Nodes After Giving Oral Sex What Are The Chances Of HIV
- Tingling In Feet After Sex With Sex Worker Worried I Have HIV
- Vaginal Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- How Long Does It Take To Get Std Results Back?
- A Man Living With Hiv Wants A Baby
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.